Drought, Calhoun
- When
- October 19, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Severe drought began.
Although beneficial rain fell across central Alabama during the month, drought conditions became more widespread and worsened. Severe drought conditions were found to the right of a line from near Ft.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Although beneficial rain fell across central Alabama during the month, drought conditions became more widespread and worsened. Severe drought conditions were found to the right of a line from near Ft. Deposit to Autaugaville to Billingsley to Sylacauga to Heflin to Roanoke to Bleeker to Grady. Severe drought conditions were also found over most of Walker and Winston counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 18, 10:57 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CDT MON OCT 18 2010 .UPDATE...FOR 06Z AVIATION. && .DISCUSSION... A COLD FRONT WAS LOCATED ACROSS THE OHIO RIVER VALLEY INTO WESTERN TEXAS. THUNDERSTORMS WERE DEVELOPING NEAR THE FRONT FROM SPRINGFIELD MISSOURI TO ABILENE TEXAS. THIS FRONT WILL APPROACH NORTHERN ALABAMA TUESDAY MORNING AND SLOWLY DRIFT SOUTHWARD THROUGH WEDNESDAY MORNING. A WEAK SHORT WAVE TROUGH WAS MOVING EASTWARD OVER CENTRAL ALABAMA LATE THIS EVENING. MOISTURE WAS EXTREMELY LIMITED AND ONLY CIRRUS LEVEL CLOUDS WERE ASSOCIATED WITH THIS FEATURE. THESE CLOUDS WILL MOVE EAST OF THE AREA OVERNIGHT. MORE HIGH LEVEL CLOUDS WILL MOVE INTO WESTERN AREAS TOWARD DAYBREAK AHEAD OF THE NEXT SYSTEM. CURRENT TEMPERATURES AND DEW POINTS WERE RUNNING SEVERAL DEGREES HIGHER THAN LAST NIGHT. MADE SOME ADJUSTMENTS TO THE HOURLY GRIDS FOR BOTH FIELDS...BUT OVERNIGHT LOWS SHOULD STILL MANAGE 40S AND 50S AREAWIDE. UPDATE ON THE WAY. 75/LINHARES && .AVIATION...06Z TAF DISCUSSION. HIGH CLOUDS HAVE CLEARED OUT OF CENTRAL ALABAMA FOR THE TIME BEING...BUT MORE ARE ON THE WAY AHEAD OF AN APPROACHING WEATHER SYSTEM. THESE HIGH CLOUDS SHOULD FILTER IN AFTER DAYBREAK TUESDAY...BUT VFR CONDITIONS SHOULD NOT BE THREATENED. A COUPLE OF VERY SCATTERED SHOWERS WILL BE POSSIBLE TOWARDS THE END OF THE TAF PERIOD...ESPECIALLY NEAR KTCL...BUT CLOUD DECKS SHOULD REMAIN IN THE NEIGHBORHOOD OF 6-7KFT WITH 5-10KT WINDS MAINLY OUT OF THE WEST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 16/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CDT MON OCT 18 2010 ALZ011>015-017>050-200038- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 736 PM CDT MON OCT 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
Severe drought began.
Severe drought began.
Severe drought began.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263585, 263586, 263587.